Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 11, 2021, 4:19 PM CDT for Grant County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 11, 2021, 4:45 PM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
- Hail
- 0.88 in
- Wind
- 40
County Grant County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
320
WWUS83 KARX 112119
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
419 PM CDT Wed Aug 11 2021
WIZ054-061-112145-
Crawford WI-Grant WI-
419 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Grant
and southeastern Crawford Counties through 445 PM CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Muscoda, or 18 miles northeast of Lancaster, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boscobel, Fennimore, Preston, Montfort, Wauzeka, Centerville,
Woodman, Steuben, Highway 61 And County T, Werley, Harris Ridge,
Highways 60 And 61, County Roads K And T, Maple Ridge, Red Oak Ridge,
Boydtown, Kickapoo Indian Caverns and Easter Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Wisconsin.
&&
LAT...LON 4298 9078 4310 9097 4321 9079 4317 9066
4313 9043 4291 9043
TIME...MOT...LOC 2119Z 257DEG 27KT 4306 9048
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
DTJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:48 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 11, 2:48 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 248 PM CDT Wed Aug 11 2021 .SHORT TERM...(This evening through Thursday) Issued at 246 PM CDT Wed Aug 11 2021 Storms continue across the area and deep wind shear and instability are yielding supercells. Although low-level curvature is not overly impressive, 100-150 m2/s2 0-1km SRH combined 25-30 kt 0-1km Bulk Shear and 0-3km MLCAPE near 200 J/Kg is providing an environment that is producing tornadoes per SPC mesoa. Storm motions continue to favor discrete storms off the cold front. This threat will continue for the next hours, moving slowly southward. The threat should end by 6 pm in southwest Wisconsin. Heat index values will peak around 100F and at 5 pm the advisory will be allowed to expire. Clear conditions are expected overnight with a small chance of thunderstorms across the far south Thursday afternoon. .LONG TERM...(Thursday night through Wednesday) Issued at 246 PM CDT Wed Aug 11 2021 From Thursday night through Friday night, a longwave trough will be located across the Canadian provinces of Saskatchewan, Manitoba, and Ontario, and from the Dakotas into the Great Lakes. Rain chances will hinge on whether there will be any short waves on the periphery of this trough. One of these waves will move across the area on Thursday night. It looks like much of the moisture transport will remain to our south and east. As a result, the rain chances look to be scattered and on the light side. High temperatures on Friday will be in the 70s with comfortable dew points in the 50s. For the upcoming weekend, there is some uncertainty on the location of yet another shortwave trough. The GFS is the farthest north with this wave and as a result the moisture transport is more focused in areas west of the Mississippi River. This results in the development of showers and storms. Meanwhile, the ECMWF keeps this shortwave further southwest of the region as a result we remain dry. High temperatures will range from the mid-70s to lower 80s. Dew points will be in the 50s on Saturday and around 60 on Sunday. For early next week, the models continue to differ on the location of a cutoff low. The ECMWF has this low over the Great Lakes with strong ridging over Quebec and New England and another one located over the Central Plains. Meanwhile, the GFS has strong ridging over the Upper Mississippi River Valley and Ontario and the closed low is located over the Mid Mississippi River Valley. As a result, there is low confidence on rain changes and temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1151 AM CDT Wed Aug 11 2021 At KLSE, storms will be in the vicinity of the airfield for about an hour or so before moving east. While unlikely, large hail cannot be ruled out completely at the airfield...through about 2pm/19Z. It would depend on where storms form over the area. At KRST, VFR is expected with any storms developing to the east. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Heat Advisory until 5 PM CDT this afternoon for WIZ061. MN...None. IA...Heat Advisory until 5 PM CDT this afternoon for IAZ030. && SHORT TERM...Baumgardt LONG TERM...Boyne AVIATION...Baumgardt
Hazardous weather outlook, Aug 11, 4:19 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 419 PM CDT Wed Aug 11 2021 IAZ011-WIZ043-044-053>055-130130- Allamakee-Juneau-Adams-Vernon-Crawford-Richland- 419 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for parts of northeast Iowa and western into central Wisconsin. .DAY ONE...Today and Tonight Tornado Watch until 8 pm. The severe storm threat is shifting east and should be done by about 5 pm. At that time, the tornado watch will be cancelled. Main impacts from any severe storms through 5 pm are damaging wind, large hail, and lightning. A brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... A few spotter groups, mainly in Wisconsin, may be needed briefly this afternoon. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ030-WIZ061-130130- Clayton-Grant- 419 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for parts of northeast Iowa into southwest Wisconsin. .DAY ONE...Today and Tonight Tornado Watch until 8 pm. A few strong to severe thunderstorms are possible this afternoon. Main impacts would be damaging wind, large hail, and lightning. A brief tornado cannot be ruled out. Storms should exit the area by 5-6pm. In addition a heat advisory is in effect for heat index values expected to exceed 100 degrees again this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... A few spotter groups, mainly in Wisconsin, may be needed briefly this afternoon if severe weather develops. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034- 041-042-130130- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge- Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo- Trempealeau-Jackson-La Crosse-Monroe- 419 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of northeast Iowa, southeast Minnesota, and northcentral and western Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Aug 11, 2:27 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
227 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL 1 WNW CLIFTON 43.88N 90.37W
08/11/2021 M1.00 INCH MONROE WI STORM CHASER
&&Local storm report, Aug 11, 2:29 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
229 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST CAMP DOUGLAS 43.92N 90.27W
08/11/2021 M41 MPH JUNEAU WI AWOS
AWOS STATION KVOK VOLK FIELD.
&&
JARLocal storm report, Aug 11, 3:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL VIROQUA 43.56N 90.88W
08/11/2021 E0.25 INCH VERNON WI LAW ENFORCEMENT
&&Local storm report, Aug 11, 3:22 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL 1 N VIROQUA 43.58N 90.89W
08/11/2021 U0.75 INCH VERNON WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
JARLocal storm report, Aug 11, 3:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
333 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL LA FARGE 43.58N 90.64W
08/11/2021 E0.25 INCH VERNON WI PUBLIC
&&Special weather statement, Aug 11, 4:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
419 PM CDT Wed Aug 11 2021
WIZ054-061-112145-
Crawford WI-Grant WI-
419 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Grant
and southeastern Crawford Counties through 445 PM CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Muscoda, or 18 miles northeast of Lancaster, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boscobel, Fennimore, Preston, Montfort, Wauzeka, Centerville,
Woodman, Steuben, Highway 61 And County T, Werley, Harris Ridge,
Highways 60 And 61, County Roads K And T, Maple Ridge, Red Oak Ridge,
Boydtown, Kickapoo Indian Caverns and Easter Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Wisconsin.
&&
LAT...LON 4298 9078 4310 9097 4321 9079 4317 9066
4313 9043 4291 9043
TIME...MOT...LOC 2119Z 257DEG 27KT 4306 9048
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DTJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:19 PM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 30 hr |
| Aug 11, 11:32 AM CDT | Special Weather Statement | ARX | Taylor | 28 min |
| Aug 11, 11:57 AM CDT | Special Weather Statement | ARX | Clark, Taylor | 33 min |
| Aug 11, 12:18 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 42 min |
| Aug 11, 12:31 PM CDT | Special Weather Statement | ARX | Clark, Jackson, La Crosse, Monroe | 59 min |
| Aug 11, 1:01 PM CDT | Tornado Warning | ARX | Clark | 17 min |
| Aug 11, 1:07 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 38 min |
| Aug 11, 1:41 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 64 min |
| Aug 11, 1:48 PM CDT | Tornado Warning | ARX | Juneau, Monroe | 42 min |
| Aug 11, 2:06 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 39 min |
| Aug 11, 2:18 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 42 min |
| Aug 11, 2:20 PM CDT | Tornado Warning | ARX | Adams, Juneau, Monroe | 55 min |
| Aug 11, 2:32 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 28 min |
| Aug 11, 3:06 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 54 min |
| Aug 11, 4:23 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 22 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.